Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS Omaha, NE

May 1, 2001Burt County, Nebraska; Harrison County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 1, 2001, 4:10 PM CDT for Burt County, Nebraska; Harrison County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2001, 4:10 PM CDT (21:10 UTC)
Expired
May 1, 2001, 5:00 PM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, IA, Burt County, NE

The radar

The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2001-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2001-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:15 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 1, 2:15 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
215 PM CDT TUE MAY 1 2001

ALL 12Z MODELS TENDING TO SLOW SOUTHWARD MOVEMENT OF FRONT  ACROSS
AREA TNGT INTO WED WITH THE AVN AND NGM SLOWER OF MAJOR OPERATIONAL
MODELS. BASED ON CURRENT MOVEMENT OF FRONT ALONG WITH OVERALL ETA
BETTER TRACK RECORD OF HANDLING OF COLD AIR INTRUSION WILL FOLLOW
NCEP LEAD AND LEAN MORE TOWARD ETA COLD FRONTAL POSITION THROUGH
AROUND 48 HRS. AS CAP IS BROKEN ANTICIPATE CONVECTION TO DEVELOP BY
BY AROUND 20Z TO 21Z ALONG FRONT FROM BETWEEN KODX AND KAUH TO NEAR
KSUX. CONVECTION TO GRADUALLY WORK SOUTH DURING THE NIGHT WITH THE
FRONT. WILL LIKELY RETAIN SOME POPS N OF FNT BUT LESS RISK SGFNT WX.
BESIDES THE THREAT FOR SVR WEATHER ASSOCIATED WITH CDFNT WITH SGFNT
CAPE AND SUFFICIENT SHEAR...POTENTIAL WILL ALSO INCREASE FOR AREAS OF
HEAVY RAIN DURING NIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA AS
LOW LEVEL FLOW TENDS TO VEER WITH INFLUX OF INCREASING LOW LEVEL
MOISTURE.

TRENDING TOWARD ETA MODEL BELIEVE MAIN POTENTIAL FOR SHWRS AND AND
EMBEDDED TSTMS ON WED INTO WED EVE WILL BE MAINLY IN SE NEB INTO SW
IA. HOWEVER CHANCE FOR RAIN INCREASING ACROSS ENTIRE AREA AGAIN LATER
WED NIGHT INTO THU AS LOW LEVEL MOISTURE INFLUX INCREASES INTO THE
SFC BOUNDARY AS IT TRIES TO LIFT NWD. IN ADDITION SWLY UPPER FLOW
OVERRUNNING COOL DOME ALONG WITH DISTURBANCES COMING OUT OF UPPER
LOW OVER SW U.S. WILL HELP GENERATE GOOD CHANCE FOR RAIN AND
EMBEDDED TSTMS.

BEYOND 48HRS ETA MAY BE SHIFTING UPPER LOW A BIT FAST AND AVN MODEL
TREND BETTER IN EXTENDED PERIODS. EXTENDED LOOKS QUITE UNSETTLED AND
WET THROUGH WEEKEND.

.OMA...NONE.
WIESE
g

In the hours before

Special weather statement, May 1, 11:50 AM CDT, 4 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-012230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 AM CDT TUE MAY 1 2001

THERE IS A GOOD LIKELIHOOD STORM SPOTTERS WILL BE REQUIRED THIS
AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

A STRONG COLD FRONT EXTENDING FROM EASTERN SOUTH DAKOTA SOUTH ACROSS
NORTHEAST INTO SOUTHWEST NEBRASKA...WILL CONTINUE TO PUSH SOUTHEAST
THIS AFTERNOON AND TONIGHT...REACHING FROM NORTHEAST IOWA ACROSS
SOUTHEAST NEBRASKA INTO WESTERN KANSAS BY EARLY WEDNESDAY MORNING.

THE FRONT WILL BRING A GOOD CHANCE FOR THUNDERSTORMS LATER THIS
AFTERNOON INTO TONIGHT AS IT INTERACTS WITH AN UNSTABLE AND MOIST
AIR MASS. THE MOST LIKELY TIME FOR THUNDERSTORM FORMATION WILL
LIKELY BE AFTER 300 PM CDT. BASED ON THE AMOUNT OF ATMOSPHERIC
INSTABILITY AND WIND SHEAR...SOME OF THESE STORMS COULD BE SEVERE.
THE MAIN SEVERE RISK APPEARS TO BE LARGE HAIL AND DAMAGING WINDS
ESPECIALLY IN AREAS OF EAST CENTRAL AND SOUTHEAST NEBRASKA INTO
SOUTHWEST IOWA.  HOWEVER A FEW TORNADOES ARE POSSIBLE.

IN ADDITION...AS THE FRONT SLOWS...A LOW PRESSURE CENTER IS EXPECTED
TO DEVELOP IN WESTERN KANSAS. THIS LOW WILL HELP THE FEED OF LOW
LEVEL MOISTURE FOR THE THUNDERSTORMS...AND LOCALLY HEAVY RAINS MAY
FALL TONIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST
IOWA.

PEOPLE ARdE ADVISED TO MONITOR NOAA WEATHER RADIO AND LOCAL RADIO AND
TELEVISION MEDIA OUTLETS FOR WEATHER DEVELOPMENTS THIS AFTERNOON
THROUGH TONIGHT.

GW

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:00 PM CDTSevere Thunderstorm WarningOAXLancaster45 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningOAXSaunders48 min
Apr 30, 7:38 PM CDTSevere Thunderstorm WarningOAXThurston37 min
Apr 30, 7:44 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster41 min
Apr 30, 8:13 PM CDTSevere Thunderstorm WarningOAXThurston32 min
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders45 min
Apr 30, 8:28 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster47 min
Apr 30, 8:32 PM CDTSevere Thunderstorm WarningOAXBurt43 min
Apr 30, 8:42 PM CDTTornado WarningOAXBurt, Cuming33 min
Apr 30, 9:00 PM CDTSevere Thunderstorm WarningOAXSarpy45 min
Apr 30, 9:09 PM CDTSevere Thunderstorm WarningOAXDouglas36 min
Apr 30, 9:16 PM CDTSevere Thunderstorm WarningOAXBurt29 min
Apr 30, 9:43 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy47 min
May 1, 2:57 PM CDTSevere Thunderstorm WarningOAXThurston33 min
May 1, 5:00 PM CDTSevere Thunderstorm WarningOAXBurt60 min
May 1, 6:01 PM CDTSevere Thunderstorm WarningOAXBurt29 min
May 1, 6:24 PM CDTSevere Thunderstorm WarningOAXWashington36 min
Apr 30, 8:07 PM CDTTornado WarningOAXMonona23 min
Apr 30, 8:28 PM CDTTornado WarningOAXMonona32 min
Apr 30, 8:59 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona46 min
Apr 30, 9:43 PM CDTSevere Thunderstorm WarningOAXMills47 min
May 1, 3:16 PM CDTSevere Thunderstorm WarningOAXMonona44 min
May 1, 4:00 PM CDTSevere Thunderstorm WarningOAXMonona45 min
May 1, 4:45 PM CDTSevere Thunderstorm WarningOAXMonona45 min
May 1, 5:59 PM CDTSevere Thunderstorm WarningOAXHarrison61 min
May 1, 6:58 PM CDTTornado WarningOAXHarrison47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.